Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Mar 26, 2004, 7:33 AM CST for Boone County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2004, 7:33 AM CST (13:33 UTC)
- Expired
- Mar 26, 2004, 11:30 AM CST
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Boone County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 261333
FFWLSX
MOC019-261730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
733 AM CST FRI MAR 26 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI
* UNTIL 1130 AM CST
* AT 730 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE NORTHERN HALF OF
BOONE COUNTY. SINCE 5 AM...RADAR ESTIMATED 2 TO 3 INCHES HAS
FALLEN WEST OF HIGHWAY 63...AND NORTH OF ROUTE 124...AND MORE
HEAVY RAIN WILL BE MOVING ACROSS THE AREA THROUGH 9 AM.
* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE
AFFECTING HARRISBURG...FINGER LAKES STATE PARK...
HINTON...HALLSVILLE...AND AREAS ALONG COON...PERCHE...BLAZE...AND
REEDER CREEKS.
IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER
GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE
ROADWAY. DO NOT DRIVE AROUND BARRICADES IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
LAT...LON 3893 9216 3881 9215 3873 9221 3866 9220
3870 9239 3883 9241 3897 9256 3924 9244
3924 9211
$$
DUMMER/TRUETT/CARNEY2 follow-up statements
000 WGUS73 KLSX 261403 FFSLSX MOC019-261730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 759 AM CST FRI MAR 26 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 1130 AM CST... AT 759 AM CST...BOONE COUNTY EOC REPORTED 18 INCHES OF WATER OVER ROUTE B IN THE SOUTHERN PART OF HALLSVILLE. RADAR INDICATES THAT HEAVY RAIN WILL CONTINUE TO MOVE OVER NORTHERN PARTS OF BOONE COUNTY THROUGH 9 AM...INCREASING THE FLASH FLOOD THREAT DURING THE MORNING. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. AVOID BRIDGES...DIPS... OR OTHER LOW LYING AREAS...AND NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. $$ TRUETT
000 WGUS73 KLSX 261549 FFSLSX MOC019-261730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 949 AM CST FRI MAR 26 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 1130 AM CST... FLASH FLOODING CONTINUES ACROSS BOONE COUNTY THIS MORNING. SHORTLY AFTER 900 AM...A SPOTTER REPORTED ALL CREEKS BETWEEN NEW BLOOMFIELD AND KINGDOM CITY WERE OUT OF THEIR BANKS. AT 910AM...ROUGHLY 2 FT OF WATER COVER ROUTE B...1 MILE SOUTH OF HALLSVILLE. AT 910 AM...OVER A FOOT OF WATER WAS COVERING HIGHWAY F IN AN JUST NORTH OF HARRISBURG. AT 915 AM OVER A FOOT OF WATER WAS ON HIGHWAY O...1 MILE SOUTH OF I70. AT 920 AM...MANY ROADS IN COLUMBIA HAD BETWEEN 8 AND 12 INCHES OF STANDING WATER. RADAR DOES INDICATE THAT RAINFALL WILL BE DIMINISHING BETWEEN 10 AND 11 AM. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. AVOID BRIDGES...DIPS... OR OTHER LOW LYING AREAS...AND NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ TRUETT/DUMMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 4:30 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 26, 4:30 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CST FRI MAR 26 2004 .DISCUSSION... PCPN TRENDS WL BE THE MAIN FCST PROBLEM THIS FCST CYCLE. AMPLE MSTR WL RMN IN PLACE THRUOT THE NXT FEW DAYS/NGTS...SO MAIN CONCERN FOR TIMING OF PCPN WL BE PICKING OUT DYNAMICS RQRD TO PRODUCE THE NECESSARY LFT. PCPN ACR THE REGION ERY TDAY HAS BEEN ON THE INCR SINCE 06Z...IN RESPONSE TO THE APRCH OF THE FIRST SHTWV. IN THE NR TERM...MDLS SEEM TO BE IN FAIRLY AGREEMENT THAT THE SHTWV ENERGY WL SHEAR E ACR LWR GTLKS TDA...EVENTUALLY TAKING THIS MRNGS PCPN PTRN AND LAYING IT OUT IN AN E-W CORRIDOR RUFLY CNTRD ON I-70 DURG THE AFTN. VEERING OF THE 85H FLOW SHUD RESULT IN REFOCUSING OF THE MSTR CNVGC/UVV OVR THIS REGION DURG AFTN....MUCH AS DEPICTED BY BOTH THE GFS AND ETA. GIVEN THE MOIST AND SMWHAT UNSTBL AMS THAT IS OVR AREA NOT SURE THAT ANY PD WL BE TOTALLY RAIN-FREE. THE BEST CHC FOR A LULL IN THE PCPN SHUD BE TNGT AS SHTWV RDG WORKS ACR AREA...BUT PASSAGE OF RDG AND INCRG WRM ADV WL RETURN HIER POPS TO NW SECTIONS OF THE FA ON SAT. WL GO WITH A BLEND OF MAV/MOS POPS FOR THESE PDS. ABV THINKING IS SUPPORTED BY GENL MDL TRENDS...ALTHO IT CERTAINLY APRS GFS IS HAVING CNVTV FEEDBACK PROBLEMS BY 12Z/27 SO IT IS PROB A BIT TOO HVY ON THE PCPN ON SAT. VRY WRM AMS FOR LT MARCH WL KP TEMPS VRY SPRING-LIKE...IN SPITE OF THE CLDS. MIX OF MET/FWC TEMPS LKS BGNG THE DAY VRY WRM SO 70 SHUD NOT BE TOO HARD TO REACH IN MOST AREAS. MOS MINS MAY BE A BIT COOL TNGT...AND SPCLY SAT NGT WITH CLDS AND STOUT S WND. APRCH OF UPR TROF ON SAT NGT AND SUN SHUD BRING HI POPS TO ENTR FA AS WDSPRD SHRA/TSRA SWEEP ACR CNTRL U.S. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. TRUETT
Hazardous weather outlook, Mar 26, 6:50 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 650 AM CST FRI MAR 26 2004 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-051-271300- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY- 650 AM CST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING. WHILE THESE STORMS ARE NOT EXPECTED TO PRODUCE LARGE HAIL AND DAMAGING WINDS...THEY WILL BE PRODUCING VERY HEAVY RAIN. THE STORMS WILL DECREASE IN COVERAGE THIS AFTERNOON...BUT A CHANCE OF THUNDERSTORMS WILL PERSIST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM AND UNSTABLE AIR WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION SATURDAY...SATURDAY NIGHT...AND INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINS OR STANDING WATER IN THEIR AREAS. ILZ058>060-064-065-069-070-074-098>102-MOZ049-052-059>065-271300- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL- MARION IL-MONROE IL-MONTGOMERY IL-OSAGE-ST CHARLES-ST CLAIR IL- ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL- 650 AM CST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA TODAY. WHILE THESE STORMS ARE NOT EXPECTED TO PRODUCE LARGE HAIL AND DAMAGING WINDS...A FEW OF THE STORMS THIS MORNING WILL PRODUCE BRIEF HEAVY DOWNPOURS. A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM AND UNSTABLE AIR WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION SATURDAY...SATURDAY NIGHT...AND INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINS OR STANDING WATER IN THEIR AREAS. ILZ079-MOZ072>075-084-085-099-271300- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- WASHINGTON- 650 AM CST FRI MAR 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA TODAY...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. A CHANCE OF THUNDERSTORMS WILL PERSIST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM AND UNSTABLE AIR WILL CONTINUE THE THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION SATURDAY...SATURDAY NIGHT...AND INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:19 AM CST | Flash Flood Warning | LSX | Callaway, Montgomery | 4 hr |
| Mar 26, 9:19 AM CST | Flash Flood Warning | LSX | Saint Charles | 4 hr |
| Mar 26, 11:38 AM CST | Flash Flood Warning | LSX | Boone, Callaway, Montgomery | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.